zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An improvement of Ostrowski’s and King’s techniques with optimal convergence order eight. (English) Zbl 1237.90229
Summary: In this paper, we first establish a new class of three-point methods based on the two-point optimal method of Ostrowski. Analysis of convergence shows that any method of our class arrives at eighth order of convergence by using three evaluations of the function and one evaluation of the first derivative per iteration. Thus, this order agrees with the conjecture of H. T. Kung and J. F. Traub [J. Assoc. Comput. Mach. 21, 643–651 (1974; Zbl 0289.65023)] for constructing multipoint optimal iterations without memory. We second present another optimal eighth-order class based on the King’s fourth-order family and the first attained class. To support the underlying theory developed in this work, we examine some methods of the proposed classes by comparison with some of the existing optimal eighth-order methods in literature. Numerical experience suggests that the new classes would be valuable alternatives for solving nonlinear equations.
MSC:
90C30Nonlinear programming
References:
[1]Sargolzaei, P., Soleymani, F.: Accurate fourteenth-order methods for solving nonlinear equations. Numer. Algorithms (2011). doi: 10.1007/s11075-011-9467-4
[2]Iliev, A., Kyurkchiev, N.: Nontrivial Methods in Numerical Analysis: Selected Topics in Numerical Analysis. LAP Lambert Academic, Saarbrücker (2006)
[3]King, R.F.: Family of fourth-order methods for nonlinear equations. SIAM J. Numer. Anal. 10, 876–879 (1973) · Zbl 0266.65040 · doi:10.1137/0710072
[4]Kung, H.T., Traub, J.F.: Optimal order of one-point and multipoint iteration. J. ACM 643–651 (1974)
[5]Bi, W., Ren, H., Wu, Q.: Three-step iterative methods with eighth-order convergence for solving nonlinear equations. J. Comput. Appl. Math. 225, 105–112 (2009) · Zbl 1161.65039 · doi:10.1016/j.cam.2008.07.004
[6]Cordero, A., Torregrosa, J.R., Vassileva, M.P.: Three-step iterative methods with optimal eighth-order convergence. J. Comput. Appl. Math. 235, 3189–3194 (2011) · Zbl 1215.65091 · doi:10.1016/j.cam.2011.01.004
[7]Heydari, M., Hosseini, S.M., Loghmani, G.B.: On two new families of iterative methods for solving nonlinear equations with optimal order. Appl. Anal. Discrete Math. 5, 93–109 (2011) · doi:10.2298/AADM110228012H
[8]Chen, M., Chang, T.-S.: On the higher-order method for the solution of a nonlinear scalar equation. J. Optim. Theory Appl. 149, 647–664 (2011) · Zbl 05945533 · doi:10.1007/s10957-011-9796-4
[9]Germani, A., Manes, C., Palumbo, P.: Higher-Order method for the solution of a nonlinear scalar equation. J. Optim. Theory Appl. 131, 347–364 (2006) · Zbl 1118.65034 · doi:10.1007/s10957-006-9154-0
[10]Soleymani, F., Sharifi, M.: On a general efficient class of four-step root-finding methods. Int. J. Math. Comput. Simul. 5, 181–189 (2011)